Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Switching Meds.
Sep 11, 2014

Hi Nelson, HIV positive since 1989 I am 59 years old, after 20 years I started meds Truvada and Isentress For the pass 5 years my VL is undetectable. For pass three mouths I switch Complera with no problem but won't know my lab result tell next week. I recently was reading on this new one pill regimen Triumeq that's supposed to be better for older patients because it does not have the Tenofovir that affects your bones and kidneys. I was tested for HLA-B 5701 and could take this new med. Do you know of anyone taking Triumeq and is it easy to tolerate drug? I would like your advise or opinion on this new drug.

Response from Mr. Vergel

Triumeq is one pill per day that includes Tivicay (the latest integrase inhibitor) plus abacavir and epivir. It is a powerful drug against HIV. Since it it does not include tenofovir (Viread), it may be easier on the kidneys. It does not have the food requirements of Complera. You should not take calcium or magnesium containing supplements with it (wait at least 2 hours).

I assume that you have never taken an integrase inhibitor before and that your genotype shows no integrase mutations. If so, talk to your doctor about this drug especially if your eGFR (creatinine clearance) is approaching 70.

In health,

Nelson


Previous
Belly fat is out of control within the last two months
Next
Swollen neck lymph nodes

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement